MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 2 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 2 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-012-35-2015
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Balance Problems (4401); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via legal documentation that approximately 168 months after a right total knee replacement procedure, the patient underwent a revision procedure to address polyethylene wear, pain and discomfort, swelling, gait impairment, poor balance, and component part loosening.No further issues or complications were reported.No additional information is available.
 
Additional Manufacturer Narrative
The device was not returned for evaluation and no photographs or x-rays were provided for review; therefore the reported event cannot be confirmed through analysis.No operative notes were provided; therefore, a review of device usage and technique could not be performed.No information concerning patient conditions, co-morbidities, or other health or anatomical concerns was provided and it is therefore unknown if patient-related factors may have caused or contributed to the reported event.The cause of the reported event cannot be determined based on the information made available.Should additional, relevant information become available, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
H6: corrected health effect: clinical code, medical device problem code, and type of investigation.Manufacturer narrative updated: the reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear and loosening or due to inclusion of the polyethylene in the packaging recall.Additionally, the devices were implanted for over ten years prior to the reported failures.However, the reported prosthesis wear and loosening could not be confirmed and potential contributions of manufacturing, user, or patient-related considerations to the event could not be assessed as the devices were not available for evaluation and no product information, images, radiographs, or relevant clinical information was provided.
 
Additional Manufacturer Narrative
Corrected fields: b2, d4, d10 and g3-4.Updated fields a2-3, b5 and b7.D10: ((b)(6)) 200-02-35 - three peg patella 35mm.((b)(6)) 02-012-41-2020 - logic tibia traptray cem sz 2f/2t.((b)(6)) 02-010-01-0320 - logic femoral ps cem right sz 2.
 
Event or Problem Description
It was reported via legal documentation that approximately 168 months after a right total knee replacement procedure, the patient underwent a revision procedure to address polyethylene wear, pain and discomfort, swelling, gait impairment, poor balance, and component part loosening.Operative notes were provided.The polyethylene was fractured at the margins.Evidence of synovitis and osteolysis are noted.Evidence of polyethylene wear was observed.Wear and delamination of the patella polyethylene was noted.Both tibia and femur were loosely affixed.Cavitary osteolytic holes in the proximal tibia and distal femur were observed.No further issues or complications were reported.No additional information is available.
 
Additional Manufacturer Narrative
Multiple mdr reports were filed for this event, please see associated reports: 1038671-2024-03675.1038671-2024-04358.1038671-2024-04361.This follow-up report is being submitted to relay additional and/or corrected information.The product associated with the reported event is within the scope of recall z-0021-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, fracture, femoral loosening, tibial loosening, and/or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.".

Brand Name
LOGIC TIBIA PS MOD INSRT SZ 2 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key19237430
Report Number1038671-2024-01032
Device Sequence Number12767840
Product Code JWH
UDI-Device Identifier10885862001757
UDI-Public10885862001757
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2014
Device Catalogue Number02-012-35-2015
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer09/19/2024
04/09/2024
02/03/2025
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date09/24/2024
12/05/2024
02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONCOMITANT DEVICES ARE UNKNOWN.; SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexMale